This is another example of how we must always be on top of things when dealing with a loved one with AD.
Yesterday I was in the DR on the phone, Brandon was in there with me doing work on the computer and Courtney was working on a project. I was preparing dinner (Hamburger Helper Crunchy Taco) and stirring the meat every 5-10 mins. I had prepared the "cheese" topping as directed, by adding milk to the powdered cheese mixture and I set it aside for when I was ready for it. After another 10 mins. I went into the kitchen to stir the meat when I noticed Mary, Mike's weekend aide, rinsing out the measuring cup that held the cheese mixture. I asked what she did with it. She's Haitian and it's often difficult to communicate with her. She asked me "what do you mean, I gave it to Mike". Well I thought I was going to have aheart attack. Apparantly, she thought the cheese mixture was the yogurt I give Mike after dinner with his medicine in it. How could one possibly mistake a creamy pink yogurt with a lumpy orange mixture????? I knew this could not do permanent damage to Mike, but my BIGGEST fear and concern was that he would get an upset stomach, that would lead to him throwing up, which could lead to him aspirating, which could lead to him getting pneumonia.
After he ate this "stuff" up, I now had to give him his yogurt mixture with his medicine, which I was afraid would upset his stomach even more. After watching him all night, he appeared to be OK. As an aside, the aide did tell us that he seemed to really enjoy the taste of this "stuff" which I can't understand for the life of me. She said she had no problem giving it to him and he even opened his mouth wide for more.
Even though this seemed to work out OK, and there were some moments of levity, it just brings the reality home of how helpless Mike is. He was given something to eat that he shouldn't have been given and he couldn't say anything about it. I just thank God nothing bad happened.